MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-23
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 23mm epic plus supra valve was implanted.On (b)(6) 2024, during routine examination of the valve, leaflet tear was observed; the patient also had associated shortness of breath.The cause of the tear was suspected as either "implanted valve or some infections." the infection was further described as "ar induced infection." the epic valve was explanted and a non-abbott onx mechanical valve was implanted.No patient consequences were reported.
 
Additional Manufacturer Narrative
Explant due to shortness of breath and leaflet tear was reported.The investigation found all 3 cusps were mobile when manually manipulated.The inflow and outflow surfaces were unremarkable.No tear was identified in any of the cusps.The sewing cuff was intact.There was essentially no pannus formation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of reported event could not be determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19950032
Report Number2135147-2024-03877
Device Sequence Number8898138
Product Code LWR
UDI-Device Identifier05415067033130
UDI-Public(01)05415067033130(17)270531(10)BR00038955
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESP200-23
Device Lot NumberBR00038955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale